Hi doctor, I’m having PCOS (polycystic ovarian syndrome) and for the treatment first I was given Metformin for a month though my sugar level was Normal, and now I’ve been given douluton L (contraceptive) for 21 days. I had just taken it for 2 days and I’m feeling giddy, and have vomiting sensation. Is there a safe alternative for douluton L?
Thanks & Regards, S.Bharathi (India)
Hello S. Bharathi from India,
I presume you are not wanting to get pregnant and so you were given the douluton, which is a birth control pill. The symptoms you have are known side effects of birth control pills. Because there are many different kinds of pills, you have to try different ones to find one that agrees with your system.
In terms of the Metformin, the fact that your doctor gave it to you right away shows me that your doctor doesn’t know anything about PCOD. You might want to consult doctor that knows about PCOD. Metformin is given to patients that are trying for pregnancy AND that have an elevated insulin. The Metformin reduces the insulin and in some case the person will start to ovulate spontaneously because it corrects the problem. The purpose of the birth control pill in PCOD patients is to make sure that they are getting adequate estrogen, which they are not getting if they do not ovulate, that the testosterone is being blocked so that they don’t get male hormone side effects such as facial hair and so that you have a regular period.
Once you decide that you want to get pregnant, a different strategy has to be used, and that is called ovulation induction. Fertility medications are used to try to get the ovaries to ovulate.
Good Luck, Dr. Edward J. Ramirez, M.D., FACOG
Tags: duoloton L, insulin resistance, metformin, PCOS
Categorized in: Fertility & Gynecology Center Blog
You might also like:
Every year Resolve, the national infertility association, sponsors a week of adv...
Hi Dr Ramirez, I have found this site all the way from New Zealand and am hop...
Infertility affects 1 in 8 couples worldwide. But in the last 40 years, more tha...